Alert archive / Arizona / Special Weather Statements in 2015
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jul 12, 2015, 4:21 PM MST for Cochise County, Arizona. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2015, 4:21 PM MST (23:21 UTC)
- Expired
- Jul 12, 2015, 5:00 PM MST
- In force
- 39 min
- Issued by
- NWS Tucson, AZ
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 94 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 11.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2356 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
117 WWUS85 KTWC 122321 SPSTWC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 421 PM MST SUN JUL 12 2015 AZZ507-508-512-513-130000- EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ- UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT AZ- 421 PM MST SUN JUL 12 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COCHISE COUNTY UNTIL 500 PM MST... AT 419 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BISBEE-DOUGLAS AIRPORT...MOVING NORTH AT 15 MPH. HALF INCH HAIL VERY HEAVY RAIN AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DOUGLAS...BISBEE-DOUGLAS AIRPORT...PIRTLEVILLE AND MCNEAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3134 10940 3134 11016 3188 11017 3189 10947 TIME...MOT...LOC 2319Z 194DEG 15KT 3142 10968 $$ KD
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 12, 3:00 PM MST, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 12, 3:00 PM MST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 300 PM MST SUN JUL 12 2015 .SYNOPSIS...WE WILL CONTINUE TO HAVE ENOUGH MOISTURE FOR A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THIS WEEK. && .DISCUSSION...AS EXPECTED...THUNDERSTORM COVERAGE AND INTENSITY UP THIS AFTERNOON. PRECIPITABLE WATER VALUES IN THE 1.2 TO 1.5 INCH RANGE ALONG WITH GOOD SHEAR AND A FAVORABLE SOUTHERLY STORM MOTION FOR CONTINUED THUNDERSTORMS INTO THE EVENING HOURS. SOME STORMS WILL REMAIN EMBEDDED IN DEBRIS CLOUD OVERNIGHT WITH ENOUGH FORCING TO CONTINUE A CHANCE OF STORMS INTO THE EARLY MORNING HOURS. ANOTHER SOLID CHANCE OF STORMS TOMORROW AS WE KEEP A DEEP SOUTHERLY FLOW (WITH A RATHER LONG FETCH)...BUT WE LOSE A LITTLE DYNAMICS AS AN IMPULSE LIFTS NORTHEAST OF THE AREA IN THE FLOW AROUND THE HIGH. WE MAY GAIN SOME MEASURE OF WESTERLY COMPONENT TO OUR FLOW AGAIN AROUND WEDNESDAY...BUT VERY WEAK. WE SHOULD MAINTAIN FAR MOISTURE FIELDS THROUGH THIS. FOR LATER NEXT WEEK INTO NEXT WEEKEND WE'LL BE WATCHING TO SEE WHAT HURRICANE DOLORES DOES. CURRENT TRACK PUTS HER IN POSITION TO SEND A STRONG SURGE OF MOISTURE OUR WAY AROUND FRIDAY OR SATURDAY. && .AVIATION...VALID THRU 14/00Z. SCATTERED THUNDERSTORMS AREA WIDE INTO THE EVENING HOURS...DIMINISHING LATER TONIGHT. ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY AFTERNOON AFTER 14/18Z. WIND GUSTS GENERALLY AROUND 35-45 KTS WILL ACCOMPANY THE STRONGER TSRA. CLOUD DECKS LATE THIS MORNING INTO THIS EVENING WILL GENERALLY BE AT 6-12K FT AGL. OTHERWISE...EXPECT CLOUD BASES MAINLY ABOVE 12K FT AGL AND SURFACE WIND LESS THAN 10 KTS INTO MONDAY MORNING. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THIS WEEK. OTHERWISE...GENERALLY LIGHT TERRAIN DRIVEN WINDS WILL PREVAIL...WITH OCCASIONAL AFTERNOON GUSTS DUE TO STRONG DAYTIME HEATING. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON MEYER/RASMUSSEN
In the hours before
Special weather statement, Jul 12, 1:46 PM MST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 146 PM MST SUN JUL 12 2015 AZZ507-513-122130- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ- UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 146 PM MST SUN JUL 12 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COCHISE COUNTY UNTIL 230 PM MST... AT 144 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER FORT HUACHUCA...MOVING NORTH AND NORTHEAST AT 15 MPH. ADDITIONAL DEVELOPMENT IS EXPECTED NEAR SIERRA VISTA. HALF INCH HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... SIERRA VISTA...HUACHUCA CITY...FORT HUACHUCA...WHETSTONE AND CHARLESTON. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3144 11033 3160 11045 3179 11043 3164 11015 TIME...MOT...LOC 2044Z 209DEG 13KT 3161 11039 MEYER
Special weather statement, Jul 12, 1:52 PM MST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 152 PM MST SUN JUL 12 2015 AZZ508-511-122130- EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ- GALIURO AND PINALENO MOUNTAINS INCLUDING MOUNT GRAHAM AZ- 152 PM MST SUN JUL 12 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COCHISE COUNTY UNTIL 230 PM MST... AT 151 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHWEST OF WILLCOX...MOVING NORTH AT 20 MPH. LOCALLY HEAVY RAINFALL...HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WILLCOX. LAT...LON 3223 10982 3222 11002 3242 11009 3242 10980 TIME...MOT...LOC 2051Z 180DEG 18KT 3237 10999
Special weather statement, Jul 12, 2:20 PM MST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 220 PM MST SUN JUL 12 2015 AZZ503-504-513-122200- UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ- 220 PM MST SUN JUL 12 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SANTA CRUZ AND EAST CENTRAL PIMA COUNTIES UNTIL 300 PM MST... AT 219 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ARIVACA JUNCTION...MOVING NORTHWEST AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAINFALL. LOCATIONS IMPACTED INCLUDE... GREEN VALLEY...SAHUARITA...AMADO AND ARIVACA JUNCTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3176 11087 3167 11105 3178 11118 3189 11100 TIME...MOT...LOC 2119Z 149DEG 12KT 3178 11101 MEYER
Special weather statement, Jul 12, 3:16 PM MST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 316 PM MST SUN JUL 12 2015 AZZ507-508-511-513-122300- EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ- UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- GALIURO AND PINALENO MOUNTAINS INCLUDING MOUNT GRAHAM AZ- 316 PM MST SUN JUL 12 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COCHISE COUNTY UNTIL 400 PM MST... AT 315 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHWEST OF COCHISE...MOVING NORTH AT 20 MPH. HALF INCH HAIL...VERY HEAVY RAIN AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WILLCOX...MULESHOE RANCH PRESERVE...CASCABEL AND I-10 AND TEXAS CANYON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3200 10983 3203 11036 3241 11043 3242 10982 TIME...MOT...LOC 2215Z 186DEG 16KT 3220 11007 KD
Local storm report, Jul 12, 3:48 PM MST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
348 PM MST SUN JUL 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM TSTM WND DMG 9 NW WILLCOX 32.34N 109.94W
07/12/2015 COCHISE AZ TRAINED SPOTTER
COMMERCIAL PRODUCE BARN DESTROYED. PIECES FOUND 3
FIELDS AWAY.
&&
EVENT NUMBER TWC1500054
CWRSpecial weather statement, Jul 12, 4:21 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 421 PM MST SUN JUL 12 2015 AZZ507-508-512-513-130000- EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ- UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT AZ- 421 PM MST SUN JUL 12 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COCHISE COUNTY UNTIL 500 PM MST... AT 419 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BISBEE-DOUGLAS AIRPORT...MOVING NORTH AT 15 MPH. HALF INCH HAIL VERY HEAVY RAIN AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DOUGLAS...BISBEE-DOUGLAS AIRPORT...PIRTLEVILLE AND MCNEAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3134 10940 3134 11016 3188 11017 3189 10947 TIME...MOT...LOC 2319Z 194DEG 15KT 3142 10968 KD
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 5:22 PM MST | Special Weather Statement | TWC | 38 min | |
| Jul 11, 5:54 PM MST | Special Weather Statement | TWC | Graham | 36 min |
| Jul 11, 6:24 PM MST | Special Weather Statement | TWC | Graham | 51 min |
| Jul 11, 7:25 PM MST | Areal Flood Advisory | TWC | Graham | 3 hr |
| Jul 12, 12:58 PM MST | Special Weather Statement | TWC | Santa Cruz | 32 min |
| Jul 12, 1:46 PM MST | Special Weather Statement | TWC | Santa Cruz | 44 min |
| Jul 12, 1:52 PM MST | Special Weather Statement | TWC | 38 min | |
| Jul 12, 2:01 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Graham | 29 min |
| Jul 12, 2:20 PM MST | Special Weather Statement | TWC | Santa Cruz | 40 min |
| Jul 12, 2:28 PM MST | Severe Thunderstorm Warning | TWC | Graham | 47 min |
| Jul 12, 2:41 PM MST | Areal Flood Advisory | TWC | Cochise, Graham | 3 hr |
| Jul 12, 2:54 PM MST | Severe Thunderstorm Warning | TWC | Pima | 23 min |
| Jul 12, 3:16 PM MST | Special Weather Statement | TWC | Cochise | 44 min |
| Jul 12, 3:43 PM MST | Flash Flood Warning | TWC | Graham | 2 hr |
| Jul 12, 3:58 PM MST | Flash Flood Warning | TWC | Santa Cruz | 2 hr |
| Jul 12, 4:40 PM MST | Special Weather Statement | TWC | Cochise | 50 min |
Nearby
Special Weather Statements in Arizona, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.